Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Taking Atorvastatin for stroke. Now pain in head, loss of speech. How can I help?

Hi My mother is 77 she had stroke 20 years ago, as result she is on 10 mg Atorvastatin for log time .yesterday she felt some thing moving in her head plus lots of pain in her head , to day i took her to her neurologist Dr. shelly Svaboda who is working in Oregon Albany And who prescribed her Keppra 750 mg daily for her seizure medication . so to day she told me it is nothing to worry about and my mother is just fine !!!!! tough she lost 80% of her speech . also in the past few months her keppra level till this day is 30 but her doctor said it is okay ! .please tell me how can i help her, she is a wonder full mom and we were a part for long 30 years . I thank you for your time and your help . sincerely Ron .
Asked On : Mon, 21 Jan 2013
Answers:  1 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Atorvastatin is safe over a long period of time, and hence it can be continued.

Keppra is a good anti epileptic drug, and the dosage depends on the seizure control. The usual dose is 1000-2000 mg per day. If seizures are uncontrolled, the doe may be increased.

I am sure your mother is on aspirin, to prevent strokes in the future.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Sat, 2 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor